MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient sample when tested with anti-a on erytype s abd+rev.A1, b on tango optimo.The result with anti-b was correctly positive.The customer tested the patient sample in the tube technique and yielded a positive result with anti-a.The customer further stated that patient was historically typed as blood group ab.The customer returned the patient sample that had caused the false negative test result for investigational testing and also the supposedly defective product.Our quality control laboratory tested the patient sample with the complaint sample of erytype s abd+rev.A1, b on tango optimo and could confirm the customer´s finding: the patient sample yielded a negative reaction with anti-a on erytype s abd+rev.A1, b, but a positive reaction with anti-b.Our quality control laboratory also tested the patient sample in the tube technique.The results indicate blood group b and not ab due to the reactions of serum grouping.The sample was sent for molecular abo blood group typing to an external laboratory.We are still waiting for the result.The complaint sample as well as our qc lab's retention sample were tested with different samples on tango optimo.All positive and negative reactions were correct.We did not observe any false negative reactions.Testing by our quality control laboratory confirmed the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We are still waiting for the results of the external abo typing of the patient sample.The affected tango optimo was inspected by our field service engineers with no indication for a malfunction of the instrument.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient sample when tested with anti-a on erytype s abd+rev.A1, b on tango optimo.The result with anti-b was correctly positive.The customer tested the patient sample in the tube technique and yielded a positive result with anti-a.The customer further stated that patient was historically typed as bloodgroup ab.The customer returned the patient sample that had caused the false negative test result for investigational testing and also the supposedly defective product.Our quality control laboratory tested the patient sample with the complaint sample of erytype s abd+rev.A1, b on tango optimo and could confirm the customer´s finding: the patient sample yielded a negative reaction with anti-a on erytype s abd+rev.A1, b, but a positive reaction with anti-b.Our quality control laboratory also tested the patient sample in the tube technique.The results indicate blood group b and not ab due to the reactions of serum grouping.The sample was sent for molecular abo blood group typing to an external laboratory.The result of the external investigation was blood group ab.The complaint sample as well as our qc lab's retention sample were tested with different samples on tango optimo.All positive and negative reactions were correct.We did not observe any false negative reactions.Exclusively the patient sample provided by the customer showed a negative reaction with anti-a of erytype abd+rev.A1, b.The root cause for this false negative reaction remains unknown.Furthermore there is no explanation for the serum grouping results that do not match blood group ab.Summarizing all test results a sample related issue cannot be excluded and a malfunction of the supposedly defective product cannot be confirmed.Therefore no further actions have been initiated.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Summarizing all test results a sample related issue is most reasonable.Therefore no further actions have been initiated.The affected tango optimo was inspected by our field service engineers with no indication for a malfunction of the instrument.The service engineer confirmed a proper function of the instrument by metrology qualification.All other blood typing tests performed by the instrument resulted as expected.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6921493
Report Number9610824-2017-00073
Device Sequence Number705285
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public07611969951147
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2018
Device Catalogue Number806127100
Device Lot Number8712030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date10/06/2017
Supplement Report FDA Received Date11/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1